Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 3, NWS Amarillo, TX

February 6, 2024Dallam County, Hartley County, Oldham County, Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Feb 6, 2024, 1:31 PM CST for Dallam County, Hartley County, Oldham County, Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 7, 2024, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2024, 1:31 PM CST (19:31 UTC)
In effect from
Feb 7, 2024, 12:00 PM CST
Expired
Feb 7, 2024, 7:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2024-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2024-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS74 KAMA 061931
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
131 PM CST Tue Feb 6 2024

OKZ001-TXZ001-006-011-070345-
/O.NEW.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/
Cimarron-Dallam-Hartley-Oldham-
Including the cities of Romero, Keyes, Hartley, Conlen,
Wildorado, Vega, Boise City, Boys Ranch, Ware, Dalhart, and
Channing
131 PM CST Tue Feb 6 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY...

* WHAT...Southwest winds of 35 mph expected.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, 
  and Oldham Counties.

* WHEN...From noon to 7 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LFM
3 follow-up statements
736 
WWUS74 KAMA 070311
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
911 PM CST Tue Feb 6 2024

OKZ001-TXZ001-006-011-071200-
/O.CON.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/
Cimarron-Dallam-Hartley-Oldham-
Including the cities of Keyes, Conlen, Wildorado, Boise City,
Vega, Boys Ranch, Dalhart, Romero, Hartley, Ware, and Channing
911 PM CST Tue Feb 6 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY...

* WHAT...Southwest winds of 35 mph expected.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, 
  and Oldham Counties.

* WHEN...From noon to 7 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Muscha
572 
WWUS74 KAMA 070851
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
251 AM CST Wed Feb 7 2024

OKZ002-071700-
/O.EXA.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/
Texas-
Including the cities of Guymon
251 AM CST Wed Feb 7 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS 
EVENING...

* WHAT...Southwest winds of 35 mph expected.

* WHERE...Texas County.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ001-TXZ001-006-011-071700-
/O.CON.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/
Cimarron-Dallam-Hartley-Oldham-
Including the cities of Boise City, Conlen, Dalhart, Hartley,
Vega, Keyes, Boys Ranch, Ware, Wildorado, Channing, and Romero
251 AM CST Wed Feb 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS 
EVENING...

* WHAT...Southwest winds of 35 mph expected.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, 
  and Oldham Counties.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ferguson
272 
WWUS74 KAMA 071615
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1015 AM CST Wed Feb 7 2024

OKZ001-002-TXZ001-006-011-080100-
/O.CON.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/
Cimarron-Texas-Dallam-Hartley-Oldham-
Including the cities of Keyes, Conlen, Ware, Hartley, Boys Ranch,
Channing, Vega, Wildorado, Dalhart, Guymon, Romero, and Boise
City
1015 AM CST Wed Feb 7 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Southwest winds of 35 mph with gusts up to 50 mph expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Hartley, and Oldham Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PAV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 11:30 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 6, 11:30 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
1130 AM CST Tue Feb 6 2024

...New AVIATION...

.SHORT TERM...
(Today through Wednesday night)
Issued at 347 AM CST Tue Feb 6 2024

09z WV satellite shows a large scale upper trough over the Pacific
coast with a roaring 130 knot southwesterly upper jet advancing over
the Four Corners. At the surface, lee pressure falls have begun in E
CO in response, with winds in the Panhandles largely out of the
south at 5-10 mph as a result.

Today, expect breezy downslope winds as surface troughing deepens to
our northwest as the western CONUS systems slowly advances eastward.
While widespread cirrus may limit top end warming potential, should
still see highs in the low to mid 60s. With a bit of a breeze and
mostly cloudy skies continuing into the nighttime hours,
temperatures should only fall into the 40s.

Moving ahead to Wednesday, lee cyclogenesis continues in E CO, with
some guidance suggesting surface pressure may drop to as low as
990mb. With plentiful mid-level clouds expected as 700mb moist
advection from the E Pacific occurs, a largely gradient-driven windy
day looks to occur. Best location for strong winds looks to be the
far northwestern Panhandles where skies may remain clear enough for
mixing to assist in bringing progged 45-50 knot 700mb winds to the
surface. That said, with the overall probability for a 50 knot gust
remaining 15 percent or less in the far northwestern Panhandles,
have elected not to consider any wind related headlines at this time.

As for precipitation, prospects for at least a light shower appear
to be improving as better 700mb moisture looks to accompany the
arrival of a Pacific front during the late afternoon and evening.
Have elected to include low end mentions of showers across a large
portion of the CWA compared to NBM given this trend. That said,
poor 850mb moisture return from the Gulf looks to limit both the
chance for anything higher than around 0.10" of accumulation and
thunderstorms.

Ferguson

&&

.LONG TERM...
(Thursday through Monday)
Issued at 351 AM CST Tue Feb 6 2024

The first minor upper level storm system is expected to be well
northeast of the region by 12Z Thursday, with any precipitation
potential ending well before that time. However, the pressure
gradient will remain rather tight on Thursday, especially across
much of the Texas Panhandle. That said, breezy to windy conditions
are anticipated Thursday into much of Thursday night, with the
overall highest speeds expected across the southern Texas Panhandle,
with the overall lowest speeds occurring in the Oklahoma Panhandle.
Dry weather is slated for Thursday through Friday night. Another
storm system may impact the region Saturday afternoon through
Sunday afternoon. Medium range models and various ensemble members
continue to disagree handling this next potential storm system.
They do agree on this next storm system being colder than the past
couple. A cold front is forecast to move through the southern
high plains late Saturday afternoon and evening. Should precipitation
develop Saturday afternoon through Sunday afternoon, the potential
exists for the transition to occur from liquid to a wintry mix and
eventually light snow from northwest to southeast across the area
late Saturday afternoon through Sunday. Since the latest most recent
numerical weather models disagree on handling this next upper level
storm system, confidence remains quite low with respect to QPF amounts
and any wintry precipitation amounts this far out in time. Therefore,
have continued to utilize NBM pops and temperatures exclusively for
Saturday and Sunday pending better model agreement. Expect further
adjustments to the forecast during the coming days as model guidance
trends toward a consensus solution.

02

&&

.AVIATION...
(18Z TAFS)
Issued at 1128 AM CST Tue Feb 6 2024

VFR conditions are expected for the 18Z TAF period at all TAF
sites. Winds will be out of the south and southwest 10 to 20 kts
gusting up to 30 kts at times, especially during daylight hours.
Mid to high bkn clouds will be common throughout the TAF period.

Meccariello

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                44  63  39  61 /   0  20  20   0
Beaver OK                  45  62  41  65 /   0  10  10   0
Boise City OK              43  64  34  59 /   0  10   0   0
Borger TX                  46  65  41  65 /   0  20  10   0
Boys Ranch TX              44  67  40  62 /   0  20   0   0
Canyon TX                  43  64  38  61 /   0  20  20   0
Clarendon TX               44  59  43  63 /   0  10  20   0
Dalhart TX                 42  63  36  59 /   0  10   0   0
Guymon OK                  44  66  38  63 /   0  10   0   0
Hereford TX                43  65  37  61 /   0  20  10   0
Lipscomb TX                44  60  41  65 /   0  10  20   0
Pampa TX                   45  60  41  63 /   0  20  20   0
Shamrock TX                44  59  42  65 /   0  10  20   0
Wellington TX              43  59  43  66 /   0  10  20   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...77
LONG TERM....02
AVIATION...29
Hazardous weather outlook, Feb 6, 3:33 AM CST, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
333 AM CST Tue Feb 6 2024

OKZ001>003-TXZ001>020-317-062200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
333 AM CST Tue Feb 6 2024

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

02

Nearby

Wind Advisories in Texas, 2024Wind Advisories in Oklahoma, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.